# SDR 3DOR20160715001

- Difficulty date: July 13, 2016
- Submitted: July 15, 2016
- Operation: General aviation
- Aircraft: N973DA
- Make and model: Diamon DA20-C1
- Aircraft serial: CO483
- Aircraft time: 4,825 hours
- Engine: Cont IO240B
- Engine time: 883 hours
- Propeller: Snsnch W69EK63
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Throttle Body
- Part number: R6538981A19
- Part serial: 151A638R
- Condition: Failed
- Location: Engine
- Part time: 190 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PREMATURE FAILURE OF THE THROTTLE BODY HAS BEEN NOTED.  THIS SPECIFIC THROTTLE BODY FAILED AT 190.5 HRS AND HAS A SERVICE LIFE OF 2200 HOURS.  DEFECTS IN THE THROTTLE BODY ARE EVIDENT BY CYCLING THE THROTTLE BODY ARM AND FEELING A GRINDING ATTRIBUTE.  FURTHER EVIDENCE OF FAILURE IS THE INABILITY TO CORRECTLY ADJUST THE IDLE MIXTURE RISE.  TRENDS AND ANALYSIS SHOW A CONSISTENT RECURRING PREMATURE FAILURE OF ALL THROTTLE BODIES WITH SERVICE LIFE'S BETWEEN 50-200 HOURS.  THE SAFETY CONCERN REQUIRING ATTENTION IS THAT IF THE THROTTLE BODY FAILS DURING FLIGHT, WHICH MEANS ENOUGH WEAR FROM BRASS AND STEEL CONTAMINATION BECOME GRINDING, IN THE IDLE SETTING THE ENGINE COULD BECOME OVER RICHENED AND SUBSEQUENTLY FLOOD THE CYLINDERS WITH EXCESSIVE FUEL, RESULTING IN ENGINE FAILURE.  THIS CONDITION COULD BE DETRIMENTAL AS IT COULD LEAD TO AN ACFT ACCIDENT OR INCIDENT.  THE RECOMMENDATION TO CORRECT THIS DEFICIENCY IS FOR ENGINE MFG TO IDENTIFY THE REASON OF SUCH CONSTANT PREMATURE FAILURE AND RECOMMEND A SOLUTION TO CORRECT THE DEFICIENCY IN ORDER FOR THE THROTTLE BODY TO REACH SERVICE LIFE LIMITS.
